Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 561, NWS Atlanta, GA

August 7, 2008Bibb County, Crawford County, Monroe County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 7, 2008, 4:44 PM EDT for Bibb County, Crawford County, Monroe County, Georgia. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2008, 4:44 PM EDT (20:44 UTC)
Expired
Aug 7, 2008, 5:30 PM EDT
In force
46 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bibb County, GA, Crawford County, GA, Monroe County, GA

The radar

The Robins AFB radar (KJGX), 35 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 5:10 PM EDTTSTM WND DMGLizella, GATHREE TREES DOWN NEAR LIZELLA.
Aug 7, 5:15 PM EDTTSTM WND DMGMacon, GATREE DOWN ON APARTMENT OFF OF HOUSTON AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1137 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1340 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 072044
SVRFFC
GAC021-079-207-072130-
/O.NEW.KFFC.SV.W.0561.080807T2044Z-080807T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT THU AUG 7 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIBB COUNTY IN CENTRAL GEORGIA
  NORTHERN CRAWFORD COUNTY IN CENTRAL GEORGIA
  SOUTHERN MONROE COUNTY IN CENTRAL GEORGIA

* UNTIL 530 PM EDT

* AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF LIZELLA...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MACON...DRY BRANCH AND CROSS KEYS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3270 8408 3294 8400 3293 8370 3288 8365
      3288 8359 3287 8358 3287 8356 3284 8352
      3285 8351 3282 8348 3272 8359 3268 8360
TIME...MOT...LOC 2044Z 280DEG 17KT 3284 8391

$$
1 follow-up statement
000 
WWUS52 KFFC 072105
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EDT THU AUG 7 2008

GAC207-072114-
/O.CAN.KFFC.SV.W.0561.000000T0000Z-080807T2130Z/
MONROE GA-
504 PM EDT THU AUG 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONROE COUNTY HAS 
BEEN CANCELLED...

THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING FOR THIS AREA 
HAS MOVED SOUTH INTO BIBB COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT 
THURSDAY EVENING FOR NORTHERN GEORGIA. ADDITIONAL THUNDERSTORMS ARE 
POSSIBLE THROUGH THE EVENING HOURS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3270 8408 3284 8403 3284 8398 3285 8397
      3284 8396 3284 8389 3293 8374 3293 8370
      3288 8365 3287 8356 3284 8350 3281 8349
      3272 8360 3268 8360
TIME...MOT...LOC 2104Z 280DEG 17KT 3282 8380

$$

GAC021-079-072130-
/O.CON.KFFC.SV.W.0561.000000T0000Z-080807T2130Z/
CRAWFORD GA-BIBB GA-
504 PM EDT THU AUG 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR BIBB AND NORTHERN CRAWFORD COUNTIES...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
LIZELLA...MOVING EAST AT 20 MPH.

DOPPLER RADAR SHOWS STRONG WINDS MOVING INTO WESTERN BIBB COUNTY. 
DAMAGING WINDS UP TO 60 MPH MAY SPREAD INTO MACON WITHIN THE NEXT 15 
MINUTES.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PAYNE...SKIPPERTON...MACON...RUTLAND...DURESVILLE AND CROSS KEYS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3270 8408 3284 8403 3284 8398 3285 8397
      3284 8396 3284 8389 3293 8374 3293 8370
      3288 8365 3287 8356 3284 8350 3281 8349
      3272 8360 3268 8360
TIME...MOT...LOC 2104Z 280DEG 17KT 3282 8380

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:41 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 7, 3:41 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT THU AUG 7 2008

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...

SLOW MOVING COLD FRONT DRAPED LATE THIS AFTERNOON JUST NORTH OF
CWA WILL SAG SOUTHWARD INTO CENTRAL GEORGIA OVERNIGHT. MCS THAT
BEGAN OVER EASTERN TENNESSEE THIS MORNING PUSHING THROUGH NORTH
GEORGIA IN AND NORTH OF THE ATLANTA METRO AREA. DESPITE 17Z
SOUNDINGS INDICATION OF WARMING ALOFT AND WEAK SHEAR...INTENSE
DAYTIME HEATING AND ABUNDANT LOW LEVEL MOISTURE HAS ALLOWED SOME
OF THESE STORMS TO REACH SEVERE LIMITS. AS COLD POOL ASSOCIATED
WITH MCS OVER NORTH GEORGIA PUSHES SOUTH THROUGH THE
EVENING...ISOLATED SEVERE THUNDERSTORMS WILL POSSIBLY CONTINUE
INTO THE EARLY OVERNIGHT. AFTER MIDNIGHT...MOST ACTIVITY WILL BE
ACROSS CENTRAL GEORGIA...AND DRIER AIR WILL BE FILTERING IN TO
THE NORTHERN ZONES. TOMORROW THE FRONTAL BOUNDARY REMAINS IN FAR
SOUTH CWA...SO SCATTERED SHOWERS AND THUNDERSTORMS WILL INITIATE
BY AFTERNOON. WITH THE WEAKENING FRONT AND ANY UPPER LEVEL ENERGY
WELL TO THE NORTH AND EAST...THE RISK FOR SEVERE THUNDERSTORMS
WILL BE MUCH LOWER. FOR TEMPERATURES...HAVE GENERALLY GONE WITH A
MAV/MET BLEND...TRENDING SLIGHTLY MORE TOWARD THE HIGH SIDE OF
GUIDANCE BASED ON TODAYS TREND OVER THE TENNESSEE VALLEY OF WARMER
THAN PROJECTED TEMPERATURES IN THE POST FRONTAL ENVIRONMENT. BY
FRIDAY NIGHT...TEMPERATURES WILL BE NOTICEABLY COOLER...AND
SLIGHTLY BELOW NORMAL TEMPERATURES CAN BE EXPECTED THROUGH
SATURDAY NIGHT AS DRY NORTHWEST FLOW ESTABLISHES ITSELF OVER THE AREA.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
DRY NORTHWEST FLOW REMAINS IN PLACE OVER THE AREA THROUGH MONDAY
AS CANADIAN MARITIME LOW ONLY SLOWLY PUSHES NORTH AND EAST.
SIGNIFICANT SHORTWAVE MOVES JUST NORTH OF THE AREA
TUESDAY...PROVIDING OUR NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS.
UPPER LEVEL LOW AND AND ASSOCIATED TROUGH DROP SOUTHWARD INTO THE
GREAT LAKES BY MID WEEK...AND SURFACE COLD FRONT PUSHES THROUGH
CWA WEDNESDAY INTO THURSDAY...BRINGING ADDITIONAL THUNDERSTORMS
CHANCES THROUGH THE END OF THE PERIOD AS NORTHWEST FLOW AGAIN
TRIES TO ESTABLISH ITSELF. TEMPERATURES REMAIN GENERAL SEASONAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  91  64  89  65 /  50  10  10   5   5
ATLANTA         70  90  65  89  66 /  50  10  10   5   5
BLAIRSVILLE     63  81  58  78  61 /  20  10  10   5  10
CARTERSVILLE    65  90  57  89  60 /  30  10  10   5  10
COLUMBUS        74  92  65  93  65 /  50  20  10   5   5
GAINESVILLE     68  90  65  85  65 /  40  10  10   5  10
MACON           73  91  65  94  63 /  50  20  10   5   5
ROME            66  89  59  89  61 /  30  10  10   5  10
PEACHTREE CITY  68  90  56  90  58 /  50  10  10   5   5
VIDALIA         75  93  68  94  67 /  50  50  20  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 6 PM EDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...
HENRY...JACKSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...
ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION...WALKER...
WALTON...WHITE...WHITFIELD...WILKES.

&&

23
Hazardous weather outlook, Aug 7, 3:15 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EDT THU AUG 7 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
315 PM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SEVERE THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A COLD FRONT ACROSS NORTH TENNESSEE WILL MOVE SOUTH AND BECOME
STATIONARY OVER CENTRAL GEORGIA BY FRIDAY MORNING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE DAMAGING WINDS UP TO 70 MPH AND FREQUENT
CLOUD TO GROUND LIGHTNING. LARGE HAIL UP TO 1.5 INCHES IN DIAMETER
...MINOR FLOODING AND PONDING OF WATER ON ROADWAYS WILL ALSO BE
LIKELY.

.DISCUSSION...
THE AIRMASS OVER GEORGIA REMAINS MODERATELY UNSTABLE. LIFTED INDICES
THIS AFTERNOON AND EVENING ACROSS THE AREA WILL RANGE FROM MINUS 5
TO MINUS 7 AND CAPES WILL RANGE FROM 2500 TO 4000. WINDS ALOFT ARE
BE MODERATELY STRONG FOR THIS TIME OF YEAR...AND WILL ALLOW
THUNDERSTORMS TO BECOME MORE ORGANIZED AND ENHANCE THE THREAT FOR
DAMAGING STRAIGHT LINE WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...ESPECIALLY ACROSS
CENTRAL GEORGIA. THERE IS ALSO A CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS OVER NORTH GEORGIA MONDAY AND ALL OF GEORGIA TUESDAY
AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Aug 7, 4:26 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 PM EDT THU AUG 7 2008

GAZ080-081-072100-
426 PM EDT THU AUG 7 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TAYLOR AND
CRAWFORD COUNTIES UNTIL 500 PM EDT...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF ROBERTA...MOVING SOUTHEAST AT 15
MPH.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS THUNDERSTORM.  RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Aug 7, 4:31 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT THU AUG 7 2008

GAZ085-086-098-072100-
431 PM EDT THU AUG 7 2008

...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH...HEAVY RAIN
AND FREQUENT LIGHTNING IN TREUTLEN...JOHNSON AND EMANUEL COUNTIES
UNTIL 500 PM EDT...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS THAT EXTENDED FROM ABOUT 8 MILES NORTHWEST OF
MEEKS TO NEAR LOTHAIR...AND MOVING EAST AT 23 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TREUTLEN...JOHNSON AND EMANUEL COUNTIES THROUGH 500 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LOTHAIR...
ADRIAN...MEEKS...SOPERTON...NORRISTWON...ZAIDEE...KITE...COVENA...
MODOC...LEXSY...CANOOCHEE...BLUNDALE...SWAINSBORO...SUMMERTOWN AND
NUNEZ. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 7, 4:33 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT THU AUG 7 2008

GAZ027-036-038-072100-
433 PM EDT THU AUG 7 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN OGLETHORPE...
CLARKE AND MADISON COUNTIES UNTIL 500 PM EDT...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WINTERVILLE...MOVING EAST AT 25 MPH.

PEA-SIZED HAIL WAS REPORTED WITH THIS THUNDERSTORM AS IT MOVED
THROUGH THE ATHENS AREA.  IN ADDITION...LIGHTNING DETECTION SYSTEMS
INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Aug 7, 4:38 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT THU AUG 7 2008

GAZ093-072145-
438 PM EDT THU AUG 7 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN MACON COUNTY
UNTIL 545 PM EDT...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GARDEN VALLEY...MOVING EAST AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Local storm report, Aug 7, 4:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     GAINESVILLE             34.29N 83.83W
08/07/2008                   HALL               GA   LAW ENFORCEMENT

            THREE TREES DOWN...ONE EACH NEAR MONTGOMERY STREET...PEA
            RIDGE ROAD...AND SPRING ROAD.

0406 PM     TSTM WND DMG     4 SE HOMER              34.29N 83.45W
08/07/2008                   BANKS              GA   EMERGENCY MNGR

            THREE TREES DOWN NEAR HWY 326.

&&

GRIFFITH
Special weather statement, Aug 7, 4:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT THU AUG 7 2008

GAZ104>106-072115-
444 PM EDT THU AUG 7 2008

...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 40 MPH...HEAVY RAIN
AND FREQUENT LIGHTNING IN CRISP...SUMTER AND DOOLY COUNTIES UNTIL
515 PM EDT...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COBB...AND MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CRISP...SUMTER AND DOOLY COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE COBB...LESLIE...DE SOTO...
DRAYTON...GEORGIA VETERANS STATE PARK...CONEY...VIENNA AND CORDELE.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:51 PM EDTSevere Thunderstorm WarningFFCFloyd54 min
Aug 7, 1:14 PM EDTSevere Thunderstorm WarningFFCPolk61 min
Aug 7, 1:42 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Paulding63 min
Aug 7, 1:52 PM EDTSevere Thunderstorm WarningFFCWilkes24 min
Aug 7, 2:21 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Spalding39 min
Aug 7, 2:23 PM EDTSevere Thunderstorm WarningFFCTelfair52 min
Aug 7, 2:28 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton, Gwinnett47 min
Aug 7, 2:42 PM EDTSevere Thunderstorm WarningFFCHouston, Twiggs48 min
Aug 7, 2:44 PM EDTSevere Thunderstorm WarningFFCCherokee, Pickens38 min
Aug 7, 2:47 PM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox43 min
Aug 7, 2:53 PM EDTSevere Thunderstorm WarningFFCCherokee, Forsyth37 min
Aug 7, 3:00 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton45 min
Aug 7, 3:04 PM EDTSevere Thunderstorm WarningFFCDawson41 min
Aug 7, 3:46 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, Jackson, Lumpkin44 min
Aug 7, 4:12 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson16 min
Aug 7, 4:38 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson37 min
Aug 7, 5:17 PM EDTSevere Thunderstorm WarningFFCHouston, Peach43 min
Aug 7, 5:26 PM EDTSevere Thunderstorm WarningFFCTwiggs49 min
Aug 7, 5:50 PM EDTSevere Thunderstorm WarningFFCBleckley, Wilkinson55 min
Aug 7, 6:30 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens45 min
Aug 7, 7:01 PM EDTSevere Thunderstorm WarningFFCHarris44 min
Aug 7, 7:04 PM EDTSevere Thunderstorm WarningFFCSumter40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.